Search the Community
Showing results for tags 'orthostatic intolerance'.
Found 2 results
Good morning all, My name is Erica and I was taking Zoloft for over 20 years before recently tapering off due to side effects. My journey with Zoloft started with my PCP using it to control debilitating migraines. It ended with poisonous spider bites, and an infection causing the hospital to dose me with steroids. I had already been experiencing some side effects but I didn't know it and the steroid sent me over the top. I developed weakness, fatigue, OH, tremors, daily headaches, dizziness, and lost my mental focus all at once. I'm no longer taking Zoloft but I'm still feeling the wreckage it left behind. I'm now on an anti-seizure med for migraine prevention and a Parkinson's med to control my other symptoms. Official diagnosis is Neurological Tremor as of now, but its most likely Drug Induced Parkinsonism. It takes a Neuro to make that diagnosis and I haven't found a good one so far...the first 2 didn't even listen to my symptoms. This has been a terrible, frustrating journey for my family. Some days I can't think, can't work, can't drive, and can't hold onto anything. I'm only 42. This drug seriously messed up my life and I had no idea that could happen. Hoping to find and give support here. Thank you.
Rom J Intern Med. 2000-2001;38-39:3-19. Syncope due to autonomic insufficiency syndromes associated with orthostatic intolerance. Grubb B1, Dan GA. Abstract (only) at http://www.ncbi.nlm.nih.gov/pubmed/15529568 Recurrent syncope may be either a sign or a symptom and may occur due to a wide variety of very different causes. Extensive investigations into the nature of this disorder soon uncovered that it represents only one aspect of a broad, heterogenous group of disturbances of the autonomic nervous system (ANS) that can result in hypotension, orthostatic intolerance, and often syncope. Disorders of orthostatic regulation may be subgrouped into both primary and secondary forms. In primary autonomic failure syndromes, as opposed to the intermittent periods of hypotension seen in the reflex syncopes, patients could develop orthostatic intolerance due to a failure of the ANS to function under normal circumstances. Chronic autonomic insufficiency has two entities: Pure Autonomic Failure (PAF) and Multiple System Atrophy (MSA). Over the last several years, it has become apparent that a milder form of autonomic insufficiency occurs that is now referred to as the Postural Orthostatic Tachycardia Syndrome (POTS). The secondary forms of autonomic failure occur in association with a particular disease process. One of the most important things to remember are the vast number of pharmacologic agents that may either cause or worsen orthostatic hypotension. The principal feature that all of these conditions share is that normal cardiovascular regulation is disturbed resulting in postural hypotension. The comerstone of evaluation is a detailed history and physical examination. One of the physician's most important tasks is to identify whether hypotensive syncope is primary or secondary in nature, and to determine if there are any potentially reversible causes (i.e., drugs, anemia, volume depletion). It is equally important to educate the patient. Nonpharmacologic therapies are useful. Pharmacotherapy should be used cautiously in selected cases. "One of the most important things to remember are the vast number of pharmacologic agents that may either cause or worsen orthostatic hypotension" is what caught my eye. This was also refreshing: "One of the physician's most important tasks is to identify whether hypotensive syncope is primary or secondary in nature, and to determine if there are any potentially reversible causes (i.e., drugs, anemia, volume depletion). It is equally important to educate the patient. Nonpharmacologic therapies are useful. Pharmacotherapy should be used cautiously in selected cases." Finally, I wonder if "autonomic insufficiency syndromes" relates to autonomic dysfunction and AD use. Here's something that ties the latter two together, with a focus on SNRIs. Sorry I don't have time to post it properly right now. Feel free to if you find it interesting and we don't already have it. Autonomy of autonomic dysfunction in major depression. Koschke M1, Boettger MK, Schulz S, Berger S, Terhaar J, Voss A, Yeragani VK, Bär KJ. http://www.ncbi.nlm.nih.gov/pubmed/19779146